Be Careful_strong Drug!!!! Used for Treatment of Thyroid Eye Disease
Diagnoised with Graves' Disease in 2009 and had the RAI-131 treatment-of which I have regretted ever since! 12 months later started having eye pain-severe-and another 12 months swelling in eyelids, redness, protrucsion of eyeballs, and diagnoised with TED. ... more »
Diagnoised with Graves' Disease in 2009 and had the RAI-131 treatment-of which I have regretted ever since! 12 months later started having eye pain-severe-and another 12 months swelling in eyelids, redness, protrucsion of eyeballs, and diagnoised with TED. This anti-gen that attacks the thyroid also attacks the eyes. So there is a realtionship between Graves Disease and occular disease as TED is an occular disease. My endo stated "no relationship"! B/S! Dropped her, needless to say. Saw an Internalist and he put me on 40 mg of Predisone for 25 days for TED as treatment. My IOP is up due to the ted and eye doctor has me on eyedrops for glucoma-even thou his findings have not pointed to glucoma other than IOP-so why start eye drops? He was not comfortable treating TED as did not want to-referred me to an specialist. Still waiting to go to this month. Meantime-8 days of 40 mg predisone and heart raced to over 100bpm and b/p up and thought I was having a heart attack!!!! Layed down on bed, warm wash cloth over eyes and took deep breaths-1 hr later heart went down to 69 and b/p ok. Reported to doctor and nurse calls later and says to stop medicine. Well, with my research you just dont stop Predisone cold turkey-you wean off-told her this and she says well, half dose for a couple days! Lost credibility with this as drug books say decrease dosage as can lead to adrenal gland system FAILURE! that sound pretty dangerous to me. Halfed my dosage today and feel a bit more relaxed, but after reading all this- I too, wonder how long it will take to get out of system and this immunosuppression system therapy is something not to be taken lightly. I most likey will not be able to treatment with this drug for my eyes, so now I know. I cannot tolerate the side effects and doctor states -you havent been on it long enough to see if it can help you eyes!!! Well, would I have to die first? I think a heart attack would be enough to stop most people -so my other options are what? The best is yet to come, I guess. Good luck to all out there-thought I would share my experience in hopes it helps-this is my only out-looking for help on the internet for this problem.